Daily Health Tips: Is it true that Ciprofloxacin Causes Paralysis?


Q: Doc, is it true that Ciprotab is a poison? Some people say that it causes paralysis as a side effect.

A: I love this question especially because it’s one I always love to answer. This answer is not only about Ciprofloxacin but about all drugs in general.

Every drug is a potential toxin….please mark the ‘every’! This is for every drug including the ones we refer to as common! How many times have you said, ‘ordinary Paracetamol’ or ‘common Paracetamol’? There’s absolutely nothing common or ordinary about these drugs or their side effects. Did you know that Paracetamol could lead to low blood pressure or even liver/kidney damage when taken in excess? So, for those people who take four tablets just to make sure that it has the desired effect, this is a wake-up call.

So, where am I headed with this? People should not abuse drugs. There are drugs called Over The Counter (OTC) drugs and these can generally be bought without a prescription. The other class is the ethical group of drugs which need a prescription before purchase. They include antibiotics etc. Whether these drugs are prescribed or not, there are recommended doses which must not be exceeded or used indiscriminately in combination with other drugs. If you took a moment to read the pamphlets that come with drugs and read the potential side effects, you’ll probably never take another drug…ever again! 😀 It is a doctor’s job, however, to weigh the adverse effects of drugs and compare them with the potential benefits. That’s why drugs are still prescribed, because if the side effects only were to be regarded, it would be too dangerous to take any drug! 😀
So, does Ciprofloxacin (the active ingredient in the named drug) cause paralysis? It can lead to that, as its use may be linked with a condition that leads to extreme muscular weakness that may affect the limbs. This is not a common side effect but has been documented in a few cases. Does this mean you should stop taking this drug? No! It just means stop taking this and any other drug without a prescription. Your doctor is in the best position to prescribe needed drugs based on what he knows about your medical history and other drugs you are taking.

So, stop indiscriminately taking antibiotics, anti-hypertensive drugs or indeed borrowing other people’s drug prescriptions!!!

Have a great week ahead, people! Can you believe it??? It’s December, already 😀 It’s Christmas month tomorrow. I just love Christmas!

Have a good night, y’all 😀

This entry was posted in Uncategorized. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s